Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling discomfort and gas in stomach after abdominal massage. What's wrong?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Wed, 16 Jan 2013 in Abdominal Pain
Question: Thanks. About 3 months ago, after strong massage to abdominal area to relieve gas, my upper gastric area started to make very loud, obtrusive noises, growlings, groanings and these came with a feeling of discomfort in that area...a feelling of gases and liquid...almost like being tapped hard with a hammer from the inside. There is no pain.

It starts in the morning after my daily bowel movement. It lasts nearly all day. It stops in the evening after I eat a full meal. It doesn't start up again until the next morning usually after b owel movement. Probiotics have not helped. I had a full stomach and small bowel flouroscopy study. All was normal.
could I have moved something out of place with my massage, and would the flouroscopy not show this if I had?
Probiotics do not seem to help. I am a teacher in a middle school and thenoises are so distracting that it interferes with my classes. don't know the next step?
doctor
Answered by Dr. Grzegorz Stanko 22 minutes later
Hello!

Thank you for the query.

Such symptom usually appears with increased gas amount in the stomach. It is called aerophagia. This can be caused by stress or anxiety, chewing gum, smoking, drinking carbonate drinks, eating too fast, wearing loose dentures. It can be also a symptom of some stomach disease like acid reflux, peptic ulcer, stomach mucosa inflammation, Helicobacter Pylori infection or even stomach cancer. As you are loosing weight this needs to be diagnosed. Fluoroscopy is very sketchy test and nowadays seems an old one. What you should have performed is upper GI endoscopy. This test can rule out all mentioned stomach diseases and Helicobacter Pylori can be checked. So this is the next step.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 20 hours later
Thank you for such a detailed response. I will follow your suggestion. but is it possible that my vigorous abdominal massage dislodged some part of my small or large intestine. I know the intestines are held inplace by connective tissue that attaches to the inner wall of the peritoneum...at least, I think I know this. You did not answer that part of my question. I shall request the endoscopy and H pylorii breath test at once.
doctor
Answered by Dr. Grzegorz Stanko 11 minutes later
Hello!

I`m sorry not answering this part of your question. Only strong trauma (like kick or punch) of abdomen can cause such changes. To give such symptoms, diaphragm should be teared so the stomach or/and intestines could migrate to the chest cavity. But this would be clearly visible in the fluoroscopy. Small intestines trauma without moving it to the chest would give many other symptoms and none of them wouldnt be similar to described by you (the most common intestines and stomach trauma result is its perforation - this would be also visible in fluoroscopy). Moreover small intestine which is the most superficial layer of abdominal cavity parts, are freely movable (during the surgery it can be taken out from the abdominal cavity without any consequences and freely put back). So no massage can not dislodge it.
In conclusion, only strong trauma could cause stomach or intestinal changes giving such symptoms and if so, fluoroscopy would show it.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Probiotic

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

I had my lower lip swell up, left side about a month ago. I took a Benedryl with no immediate effect and the swelling subsided in about 36 hours. Two weeks later my lower lip swole up again this time on my right side, I took a sinus/ allergy OTC, and once again no immediate effect and the swelling subsided in about 36 hours. Have had a rash which began with a small rough spot on my ankle, loosely following as the rash grew in size, a naturopathic protocol consistent with a yeast over- growth using probiotics and anti-candida supplements. Last week consulted with a naturopathic doctor and she suggested that my rash looks like eczema, not candida, but that the swelling and the rash even as their triggers may be different in specific that both are in response to my body being overloaded with toxins. Tomorrow I begin a detox cleanse and have an appointment with a dermatologist for the skin issue. I have mostly been on an anti-inflammatory diet for a week and have not used any Candida kill supplements for 2 weeks. My most acute issue, is a third swelling which began today almost immediately after drinking a mostly veg smoothie, beginning on my upper lip this time and spreading to my right cheek. I m already moving toward some necessary lifestyle changes. I have taken a couple of benedryls today. Any suggestions you could give me would be helpful. Thank you, signed Puffyface.

doctor1 MD

hi, my daughter is having amoebiasis last sunday and was admitted to the hospital she was discharged today and still continue taking antibiotics. Is it okay for her to eat yogurt cause they say it is the best probiotic. It will not affect her stomach while eating it?

doctor1 MD

I have been suffering from indigestion, bloating after eating and a mild IBS and have been using prebiotics and probiotics for the last over a year. It did not prove effective and my condition continues. It will be much appreciated if you would be good enough to prescribe some supplements which could be available in U.K. I live in London.

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal